Have you ever known someone addicted to prescription pain medications? I have known a few, and it is ugly. It completely changes their personality and I don't mean for the better. They usually struggle holding a job, develop medical issues and become toxic to their family and friends. The tragic thing is that there is no signs of this epidemic abating anytime soon. Consider a couple of U.S. statistics showing the inundation and permeation of society with these medications.:
--Over 200 million opiate prescriptions are written every year. That's over a billion pills in one year!
--There are at least 2 million people addicted or abusing painkillers each year.
When I talk about painkillers, which include such household names as oxycodone, hydrocodone, codeine, morphine, fentany, methadone, Demerol, Dilatid, and Oxycontin, I am referring on this page to the opiates. These are in the same class of compounds as heroin and cocaine and bind to the same receptor. The other more "mild" painkillers have their own problems. NSAIDs are notorious for ripping up the GI tract, and Tylenol lowers glutathione levels, always a bad idea.
Many men addicted to painkillers do not realize that many studies now show that these medications will lower testosterone if you use them long enough: How does this occur? It induces a sort of partial secondary hypogonadism, i.e. negatively impacts the HP part of the HPT axis by suppressing the hypothalamus' secretion of gonadotropin-releasing hormone.
1. A 2016 study showed greatly increased odds of low testosterone for men on painkillers. The biggest drops in testosterone, 27% and 38%, were seen in senior aged men between the ages of 60 and 70 and 70+, respectively. 
2. A 2009 study attempted to deal more with the legitimate use of those using opiod painkillers and noted that the endocrine system should be monitored when these medications have to be used.  As you will see below, it would be hard to patch all the holes however.
3. A 2015 study showed the growing prevalence and recognition of this and coined the term OPIAD, "Opiate Induced Androgen Deficiency."
3. Another 2009 study noted that painkillers negatively impacted virtually all the major hormones that we men hold dear for sexual and cognitive performance, body composition and muscle gains:
"Sustained-action opioids used on a daily basis for more than a month have a number of adverse effects on human endocrine function.5-14 For example, opioids decrease levels of the gonadal sex hormones, growth hormone, cortisol, and dehydroepiandrosterone sulfate (DHEAS).6,9 Opioids also blunt the cortisol response to corticotropin." 
NOTE: I cover other nasty issues in my page on illegal drugs here: Cocaine, Heroin and Erectile Dysfunction. On there I discuss a study that shows methodone users having testosterone 43% less than controls.
Notice that your hormones start going downhill after just one month. This is how quickly painkillers do their damage on the brain, and their effect is all encompassing. If you've ever been around someone addicted to these medications, you know that they can create aggressiveness, irritability, withdrawal, depression and anxiety, etc. And it's no wonder considering that their hormones are all under seige!
TRT (testosterone replacement therapy) should be a health-benefitting, bedroom-boosting change for a hypogonadal man. I know it has been a life-saver for me. However, occasionally on the Peak Testosterone Forum I will get a complaint that TRT actually causes pain or discomfort. Below I outline the kinds of pain-related issues that men can run into with exogenous testosterone::
1. Back and Joint Pain (Part I). This is actually fairly common in men starting on HRT. And the reason is simple: men feel better (on well done) testosterone therapy and start working out more often and harder. It is very easy to overdo it. Libido is up usually and so you want to impress the every female within a five mail radius and so you're adding a few extra plates on the bar without even thinking about it.
Of course, the solution here is to ramp up your workouts S-L-O-W-L-Y and gradually. You don't have to be ready for the Olympics in two weeks, so just scale back a little and enjoy your newfound recovery and recuperative powers.
2. Back and Joint Pain (Part II). There are can be a potentially more serious problem causing this kind of pain: low estradiol. Some men are very sensitive to Arimidex (and other aromatase inhibitors) and find their estradiol levels plummeting after using them. When estradiol levels fall below about 12 pg/ml, joints can start hurting and aching. And, unfortunately it usually takes a couple weeks for estradiol levels to climb back up to their steady state, baseline level. This can even take longer a little longer if a Suicide Inhibitor was used.
3. Testicular Pain. When receiving exogenous testosterone, i.e. standard HRT, the testes actually shut down partially. Bascially, the body begins to rely on the new source of testosterone and signals the testes that it can shut down (partially). This "shutting down" can actually cause some men some testicular discomfort. Look at what this poster wrote:
"I am on testosterone, so this does not apply to your situation. But, I had some cramping and electrical jolt feelings down there about 3 weeks after starting cream. My doc at the time said it was because they were stopping production and shutting down. Maybe any change in T production, whether up or down, causes some sensation." 
By the way, this same man got rid of this pain by adding HCG to his regimen. HCG stimulates the testes, assuming you are not primary hypogonadal, to begin some testosterone production. For this reason, men on HRT often add HCG to their regimen in order to increase their testicular volume. Look at what this man wrote about how HCG got rid of his pain:
"They said that part of shutting down/catabolism of the testicles could be intense pain and that HCG would help in this area. They sent me a couple of vials of HCG, I did my research, and gave it a shot for a few weeks. Lo and behold, after my 2nd injection, my pain was down by 50%. By my 3rd shot it was gone altogether." 
Another poster stated something similar: "I had the same issue, A dull ache for me, not severe pain. I mentioned it at the clinic a couple of months into the TRT they immediately responded by giving me HCG. It ended the ache within a week. I had the impression it was common." 
However, I should add that HCG itself can sometimes cause some pain due to the testes growth. Discuss with your doctor of course.
4. Nipple Pain. It is possible for a man to start on HRT and experience nipple sensitivity, even pain. This is quite common with steroid users, who go ultra-high with testosterone. And it does happen from time to time with men on standard HRT as well. The solution can usually be solved with Arimidex (anastrazole), which lowers estradiol. Other AIs or SERMs may be employed, such as letrazole or tamoxifen, although this is uncommon from what I have seen. Losing weight will likely help and/or zinc.
5. Deliver Method Pain. Many of the "delivery systems" can cause pain in certain cases. For example, it is possible to end up with the following:
a) an abscess or ulcer with injections
b) severe local rash with patches
c) infections with pellets
Based on what I have seen, a) is very uncommon, b) is quite common and causes almost everyone to quit patches and c) is quite common but many urologists successfully avoid these potential infections by giving antibiotics the day before the procedure. Again, talk to your doctor about his or her experience with these type of risks.
CAUTION: If you go on Arimidex or another aromatase inhibitor, be sure to monitor your estradiol with the lab's most sensitive test. Some men are very sensitive to AI's and their estradiol levels will go down to the basement. You need these very accurate tests to properly detect the numbers involved.
3) Pain Medicine, Dec 2015, 16(12):2235ï¿½2242, "Effect of Opioids on Testosterone Levels: Cross-Sectional Study using NHANES"
4) Clin J Pain, 2009 Feb, 25(2):170-5, "The impact of opioids on the endocrine system"
5) The Journal of the American Osteopathic Association, Jan 2009, 109:20-25, "Opioid-Induced Endocrinopathy"
8) NEJM, 1975, 292:882-887, "Function of the Male Sex Organs in Heroin and Methadone Users"